Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 12, NWS Lincoln, IL

March 6, 20175 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 6, 2017, 10:58 PM CST for 5 counties in Illinois. It was in force for 62 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 10:58 PM CST (04:58 UTC)
Expired
Mar 7, 2017, 12:00 AM CST
In force
62 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 11:00 PM CSTTSTM WND DMGHuntsville, ILROOF DAMAGE TO HOUSE IN HUNTSVILLE
Mar 6, 11:05 PM CSTTSTM WND GST 55Galesburg Airport, IL
Mar 6, 11:07 PM CSTTSTM WND DMGGalesburg, ILCAR CRUSHED BY FALLING TREE NEAR KNOX COLLEGE. REPORTED BY GALESBURG REGISTER-MAIL
Mar 6, 11:11 PM CSTTSTM WND DMGAbingdon, ILSHEET METAL BLOWN OFF BUILDING. SWOP REPORT
Mar 6, 11:26 PM CSTTSTM WND DMG2 W Maquon, ILPWER POLE BLOWN OVER NEAR INTERSECTION OF 1200E AND 650N
Mar 6, 11:28 PM CSTHAIL 17 N Fairview, IL
Mar 6, 11:33 PM CSTTSTM WND DMG1 W Canton, IL10 POWER POLES SNAPPED AT THE BASE NEAR THE CORRECTIONAL CENTER.
Mar 6, 11:34 PM CSTTSTM WND DMG1 N Bluff City, ILSEVERAL TREES BLOWN DOWN AND DAMAGE TO A BARN.
Mar 6, 11:37 PM CSTTSTM WND DMGFarmington, ILLARGE OBJECT FELL ON A HOUSE.
Mar 6, 11:43 PM CSTTSTM WND DMG2 Nw Banner, ILTREE SNAPPED SEVERAL FEET OFF THE GROUND. LOCATED IN COMMUNITY OF MONTEREY. PUBLIC REPORT VIA TWITTER.
Mar 6, 11:47 PM CSTTSTM WND DMGPrinceville, IL12 INCH DIAMETER TREE LIMB DOWN.
Mar 6, 11:53 PM CSTTSTM WND DMGPrinceville, IL12-INCH TREE LIMB BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 8:52 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WUUS53 KILX 070458
SVRILX
ILC057-095-143-169-175-070600-
/O.NEW.KILX.SV.W.0012.170307T0458Z-170307T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1058 PM CST MON MAR 6 2017

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Fulton County in west central Illinois...
  Stark County in north central Illinois...
  Knox County in west central Illinois...
  Schuyler County in west central Illinois...
  Western Peoria County in central Illinois...

* Until midnight CST

* At 1058 PM CST, severe thunderstorms were located along a line
  extending from North Henderson to near Clayton, moving northeast at
  60 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Galesburg, Canton, Beardstown, Rushville, Lewistown, Abingdon,
  Knoxville, Farmington, Elmwood, Princeville, Wyoming, Cuba, Toulon,
  Hanna City, Astoria, Trivoli, Osceola, Brimfield, Wataga and Avon.

This includes Interstate 74 between mile markers 35 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 400 AM CST for central, north
central and west central Illinois.

LAT...LON 4094 8964 4045 8992 4037 9004 4024 9012
      4015 9021 4012 9037 4002 9043 3998 9052
      3998 9060 4003 9061 4005 9068 4011 9071
      4010 9091 4029 9091 4028 9045 4114 9044
      4115 8987 4122 8985 4123 8964
TIME...MOT...LOC 0458Z 246DEG 53KT 4108 9049 4000 9096 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Goetsch
4 follow-up statements
991 
WWUS53 KILX 070512
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1112 PM CST MON MAR 6 2017

ILC057-095-143-169-175-070600-
/O.CON.KILX.SV.W.0012.000000T0000Z-170307T0600Z/
Fulton-Stark-Knox-Schuyler-Peoria-
1112 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT 
CST FOR SOUTHERN FULTON...STARK...KNOX...SCHUYLER AND WESTERN 
PEORIA COUNTIES...
...A TORNADO WARNINGS REMAIN IN EFFECT FOR KNOX AND NORTHERN 
FULTON... 

At 1109 PM CST, severe thunderstorms were located along a line
extending from Abingdon to 7 miles west of Griggsville, moving east
at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Galesburg, Canton, Beardstown, Rushville, Lewistown, Abingdon,
Knoxville, Farmington, Elmwood, Princeville, Wyoming, Cuba, Toulon,
Hanna City, Astoria, Trivoli, Osceola, Brimfield, Wataga and Avon.

This includes Interstate 74 between mile markers 35 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 400 AM CST for central, north
central and west central Illinois.

LAT...LON 4094 8964 4045 8992 4037 9004 4024 9012
      4015 9021 4012 9037 4002 9043 3998 9052
      3998 9060 4003 9061 4005 9068 4011 9071
      4010 9091 4029 9091 4028 9045 4114 9044
      4115 8987 4122 8985 4123 8964
TIME...MOT...LOC 0509Z 259DEG 54KT 4082 9039 3974 9086 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Goetsch
732 
WWUS53 KILX 070525
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1125 PM CST MON MAR 6 2017

ILC057-095-143-169-175-070600-
/O.CON.KILX.SV.W.0012.000000T0000Z-170307T0600Z/
Fulton-Stark-Knox-Schuyler-Peoria-
1125 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR FULTON...STARK...KNOX...SCHUYLER AND WESTERN PEORIA COUNTIES...
...A TORNADO WARNING REMAINS IN EFFECT FOR PORTIONS OF KNOX AND 
NORTHERN FULTON COUNTY. 

At 1124 PM CST, severe thunderstorms were located along a line
extending from near Galva to near Meredosia, moving northeast at 70
mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Galesburg, Canton, Beardstown, Rushville, Lewistown, Abingdon,
Knoxville, Farmington, Elmwood, Princeville, Wyoming, Cuba, Toulon,
Hanna City, Astoria, Trivoli, Osceola, Brimfield, Wataga and Avon.

This includes Interstate 74 between mile markers 35 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 400 AM CST for central, north
central and west central Illinois.

LAT...LON 4094 8964 4045 8992 4037 9004 4024 9012
      4015 9021 4012 9037 4002 9043 3998 9052
      3998 9060 4003 9061 4005 9068 4010 9070
      4028 9062 4028 9045 4114 9044 4115 8987
      4122 8985 4123 8964
TIME...MOT...LOC 0524Z 245DEG 63KT 4114 9006 3984 9049 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Goetsch
746 
WWUS53 KILX 070536
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1136 PM CST MON MAR 6 2017

ILC057-095-143-169-175-070600-
/O.CON.KILX.SV.W.0012.000000T0000Z-170307T0600Z/
Fulton-Stark-Knox-Schuyler-Peoria-
1136 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR FULTON...STARK...EASTERN KNOX...SOUTHEASTERN SCHUYLER AND WESTERN
PEORIA COUNTIES...
...A TORNADO WARNING REMAINS IN EFFECT FOR PORTIONS OF KNOX AND 
FULTON COUNTY...

At 1135 PM CST, severe thunderstorms were located along a line
extending from near Elmira to near Arenzville, moving northeast at 60
mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Canton, Lewistown, Farmington, Elmwood, Princeville, Wyoming, Cuba,
Toulon, Hanna City, Astoria, Trivoli, Osceola, Brimfield, Bradford,
Yates City, St. David, Williamsfield, Altona, Fairview and Ipava.

This includes Interstate 74 between mile markers 54 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 400 AM CST for central, north
central and west central Illinois.

LAT...LON 4123 8964 4094 8964 4045 8992 4037 9004
      4024 9012 4019 9020 4016 9020 4016 9026
      4012 9037 4007 9040 4006 9043 4002 9044
      3999 9052 4029 9039 4114 9020 4115 8987
      4122 8985
TIME...MOT...LOC 0535Z 246DEG 53KT 4120 8988 3990 9032 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Goetsch
053 
WWUS53 KILX 070600
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1200 AM CST TUE MAR 7 2017

ILC057-095-143-169-175-070609-
/O.EXP.KILX.SV.W.0012.000000T0000Z-170307T0600Z/
Fulton-Stark-Knox-Schuyler-Peoria-
1200 AM CST TUE MAR 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR FULTON...STARK...EASTERN
KNOX...SOUTHEASTERN SCHUYLER AND WESTERN PEORIA COUNTIES WILL EXPIRE
AT MIDNIGHT CST...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 400 AM CST for central, north
central and west central Illinois.

LAT...LON 4123 8964 4094 8964 4045 8992 4037 9004
      4024 9012 4019 9020 4016 9020 4016 9026
      4012 9037 4007 9040 4006 9043 4002 9044
      3999 9052 4029 9039 4114 9020 4115 8987
      4122 8985
TIME...MOT...LOC 0559Z 246DEG 53KT 4133 8948 4003 8993 

$$

Goetsch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 8:29 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 6, 8:29 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
829 PM CST Mon Mar 6 2017

.UPDATE...
Issued at 829 PM CST Mon Mar 6 2017

Updated the forecast to increase wind speeds tonight with gusts of
35-45 mph and locally higher gusts especially with thunderstorms
by overnight. Bloomington already gusting to 46 mph at 8 pm.
Southerly sustained winds range from 20-35 mph over central IL at
mid evening and have been gradually increasing during the evening.
KILX 00Z sounding had 2k ft wind of 55 kts and some of this higher
wind is mixing down toward the surface. Will continue to monitor
to see if a wind advisory is needed, but for now have issued a
special weather statement addressing these higher winds.

A strong and deepening 980 mb surface low pressure was over south
central Manitoba, with its cold front extending southward through
eastern MN, central IA and nw MO. A line of strong to severe
thunderstorms was along the cold front and quickly moving east.
HRRR model has the squall line reaching areas nw of the IL river
between 05-06Z (11 pm- midnight), nearing I-55 by 07Z/2 am, just
east of I-57 by 09Z/3 am and to the IN border around 10Z (4 am).
This line is still projected to weaken as it moves east across IL
overnight, with slight risk west of I-57 and enhanced risk west of
Peoria and Springfield. Main severe wx threat is damaging wind
gusts with 15-30% risk, with 5-15% risk of large hail in western
CWA and 2-5% risk of tornadoes over western half of CWA. Lows
overnight to range from lower 40s over the IL river valley where
skies clear late tonight, to the lower 50s over southeast IL.

&&

.SHORT TERM...(This evening through Tuesday)
ISSUED AT 243 PM CST Mon Mar 6 2017

Main concern in the short term is with the convection expected this
evening. Pre-frontal line of showers and embedded storms is edging
eastward across central western Illinois early this afternoon.
Further west, radar imagery and GOES-16 1-minute visible imagery is
showing a line of storms beginning to fire from northwest Iowa into
south central Nebraska, along a dry line. High-resolution model
guidance continues to show this filling in and marching eastward
this evening, with decent agreement in the line reaching the
Illinois River toward midnight and marching through the CWA through
about 4-5 am. Latest SPC Day1 outlook has brought the enhanced risk
as far east as a Peoria-Springfield line, focused on the wind
potential as the line focuses into a QLCS, though in a weakening
state as it pushes east across Illinois. A very sharp cutoff on the
back edge of the rain shield will occur, but the rain will linger
over the far southeast CWA into early Tuesday.

Secondary concern will be the winds through Tuesday. Gusts of 25-35
mph are occurring this afternoon, but are expected to increase a bit
this evening ahead of the line, with some 40-45 mph gusts likely.
Conditions are a bit borderline for a wind advisory, but will need
to monitor this closely over the next few hours. After the
convection passes, there will be a short window when winds subside,
but they should become gusty again by late morning as deep mixing
takes place on Tuesday. Gusts of 30-35 mph appear more likely at
this time for Tuesday afternoon.

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 243 PM CST Mon Mar 6 2017

Central and southeast Illinois can expect an active weather period
through the extended range of the forecast, with a system passing
through or near the area about every other day. Model guidance
continues to struggle with the details within this fast flow regime,
which has required notable forecast adjustments from day-to-day.
Despite the model variation/disagreement, the most consistent trend
has been a further south/colder track to the weather systems.

The first wave to impact the area is the weakest, and is currently
forecast to brush by the area later Thursday into Thursday night.
Initially, conditions would be warm enough for rain across the
entire area. However, It will likely cool enough in the north
Thursday night for a change over to snow, although no accumulation
is anticipated. If the models continue to trend south with this
wave, there is still the potential that it will miss us entirely.

The second wave is the most significant, and is forecast to impact
the area late Friday night into Saturday evening. This timing has
been pretty consistent of late, but again this system has been
trending more southerly in its track. If these trends hold, at least
some light snow accumulation appears possible across the northern
half of the forecast area into midday Saturday.

A final wave arrives around Monday, but model agreement with respect
to its timing is not as good as with the first two waves. This system
also seems poised to produce snow and/or rain across the forecast
area, with the snow more likely in the north and early in the day
before temperatures warm.

Above normal temperatures to start the period will trend below
normal by the end of the week. The passage of each disturbance will
deepen the upper-level troffing over eastern North America and
advect cold low-level air into the area. I guess winter wasn't
quite done with us yet.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 555 PM CST Mon Mar 6 2017

MVFR ceilings (as low as 1k ft at BMI and CMI) could lift to VFR
next few hours as SPI recently did. Continued VCSH in central IL
TAFs this evening in warm sector. Strong southerly winds around 20
kts with gusts of 23-33 kts early this evening will increase
during this evening as cold front in nw IA and eastern KS
approaches IL/MS river by late evening. KILX 00Z sounding showed
2k ft southerly winds of 55 kts and supports these stronger winds.
Latest HRRR model shows squall line pushing quickly east from
western IA toward the IL river by PIA around 06Z, to I-55 by 07Z
and to DEC and CMI by 08 or 09Z. Carried 2 hour period of TS with
MVFR ceilings and vsbys along with SW wind gusts of 35-40 kts.
Clearing to occur a few hours behind cold front with fair amount
of sunshine expected Tue. Winds veer westerly behind cold front
Tue and gust to 25-30 kts during day Tue, then diminish to 10-15
kts by 22 or 23Z Tue.

&&

.FIRE WEATHER...
Issued at 243 PM CST Mon Mar 6 2017

Some concerns for Tuesday with borderline red flag conditions in
parts of the area. Deep mixing to take place from around 5000
feet, as forecast soundings show 50 knot winds mixing down to the
surface. Very dry in the lower levels, and there is some concern
that dew points could get lower than the low-mid 20s already in
the grids for afternoon. Minimum humidity levels forecast to reach
the upper 20s over the southwest CWA. That area currently has
10-hour dead fuel levels of 11-15%, but could dry out quickly
despite the rain tonight as 30-35 mph wind gusts occur. No fire
headlines planned at the present time due to the uncertainty.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...07
SHORT TERM...Geelhart
LONG TERM...Bak
AVIATION...07
FIRE WEATHER...Geelhart
Hazardous weather outlook, Mar 6, 3:16 PM CST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
316 PM CST Mon Mar 6 2017

ILZ027>029-036-037-040>042-047>052-071200-
Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Stark-Tazewell-
316 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Strong southerly winds will gust from 35 to 40 mph much of the
night, until a cold front passes. This will cause difficulty for
high profile vehicles, traveling on west east oriented highways.

There is an enhanced risk of severe thunderstorms late this
evening, until a couple hours after midnight, as a squall line
pushes east across the state. Current indications suggest the
time frame for the threat of severe weather would be centered
around midnight, with the primary threat being from damaging wind
gusts of 60 to 65 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

As the storm moves away from the region on Tuesday, strong
westerly winds will gust from 30 to 40 mph at times during the
afternoon. Similar winds are expected on Wednesday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed overnight, mainly in the
11 pm to 3 am time frame.

ILZ030-031-038-043-044-053-054-061-071200-
De Witt-Macon-Marshall-McLean-Moultrie-Piatt-Shelby-Woodford-
316 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Strong southerly winds will gust from 35 to 40 mph much of the
night, until a cold front passes. This will cause difficulty for
high profile vehicles, traveling on west east oriented highways.

A line of strong to severe thunderstorms will be pushing east
across the state overnight, with the main threat in the highway 51
corridor between 1 am and 4 am. Although the thunderstorms are
expected to be in a weakening state, some of the stronger storms
will be capable of producing wind gusts of 50 to 60 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

As the storm moves away from the region on Tuesday, strong
westerly winds will gust up to 40 mph at times during the
afternoon. Similar winds are expected on Wednesday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required after midnight.

ILZ045-046-055>057-071200-
Champaign-Coles-Douglas-Edgar-Vermilion-
316 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TONIGHT...

Strong southerly winds will gust from 35 to 40 mph much of the
night, until a cold front passes. This will cause difficulty for
high profile vehicles, traveling on west east oriented highways.

Scattered thunderstorms are expected after midnight, as a cold
front moves across the area. Although the thunderstorms are
expected to be in a weakening state late tonight, some of the
stronger storms will be capable of producing wind gusts to around
50 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

As the storm moves away from the region on Tuesday, strong
westerly winds will gust up to 40 mph at times during the
afternoon. Similar winds may occur on Wednesday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
spotters are encouraged to report any strong winds that may
accompany the storms tonight.

ILZ062-063-066>068-071>073-071200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
316 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...TONIGHT...

Strong southerly winds will gust from 35 to 40 mph much of the
night, until a cold front passes. This will cause difficulty for
high profile vehicles, traveling on west east oriented highways.

Scattered thunderstorms are expected to move into the area
after midnight, and continue until shortly after sunrise. Although
the thunderstorms are expected to be in a weakening state, some
of the stronger storms will be capable of producing wind gusts to
around 50 mph and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
spotters are encouraged to report any strong winds that may
accompany the storms late tonight.

Geelhart

In the hours before

Special weather statement, Mar 6, 6:10 PM CST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
610 PM CST Mon Mar 6 2017

ILZ027>031-036>038-040>057-061>063-066>068-071>073-070600-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
610 PM CST Mon Mar 6 2017

...Strong southerly winds expected this evening...then strong to
potentially severe thunderstorms to race east across central IL
late this evening and overnight...

South winds of 20 to 30 MPH with wind gusts increasing to 35 to
45 MPH during this evening over central Illinois as a cold front
approaches Illinois late this evening. The front will race east
across central Illinois between 11 pm and 5 am, and be associated
with a strong to potentially severe line of thunderstorms with
even stronger winds possible west of I-57.

Individuals should ensure all loose items are secured outside.
Motorists, especially in high profile vehicles like semi-trucks on
east-west highways, should drive defensively and expect winds to
impact vehicles.

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 10:32 PM CSTSevere Thunderstorm WarningILXCass, Fulton, Knox, Mason, Peoria, Schuyler and 1 more28 min
Mar 6, 10:59 PM CSTTornado WarningILXKnox19 min
Mar 6, 11:03 PM CSTTornado WarningILXKnox42 min
Mar 6, 11:08 PM CSTTornado WarningILXFulton, Knox37 min
Mar 6, 11:21 PM CSTSevere Thunderstorm WarningILXCass, Mason, Morgan, Scott54 min
Mar 6, 11:49 PM CSTSevere Thunderstorm WarningILXCass, Fulton, Logan, Mason, Menard, Peoria and 2 more56 min
Mar 6, 11:54 PM CSTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford38 min
Mar 7, 12:03 AM CSTTornado WarningILXMcLean, Tazewell27 min
Mar 7, 12:05 AM CSTSevere Thunderstorm WarningILXLogan, Menard, Morgan, Sangamon25 min
Mar 7, 12:21 AM CSTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Marshall, Woodford54 min
Mar 7, 12:30 AM CSTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Morgan, Sangamon60 min
Mar 7, 1:16 AM CSTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Piatt, Shelby44 min
Mar 7, 1:46 AM CSTSevere Thunderstorm WarningILXChampaign, Vermilion29 min
Mar 7, 1:57 AM CSTSevere Thunderstorm WarningILXColes, Cumberland, Douglas, Shelby48 min
Mar 7, 2:17 AM CSTSevere Thunderstorm WarningILXChampaign, Vermilion28 min
Mar 7, 2:25 AM CSTSevere Thunderstorm WarningILXClark, Coles, Edgar35 min
Mar 7, 2:37 AM CSTSpecial Weather StatementILXCrawford, Jasper23 min
Mar 7, 3:14 AM CSTSpecial Weather StatementILXLawrence46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.